Alert archive / California / Wind Advisories in 2017
Wind Advisory 27, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 19, 2017, 1:17 PM PDT. It took effect at Oct 19, 2017, 11:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2017, 1:17 PM PDT (20:17 UTC)
- In effect from
- Oct 19, 2017, 11:00 PM PDT
- Expired
- Oct 20, 2017, 11:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
730 WWUS76 KHNX 192017 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 117 PM PDT Thu Oct 19 2017 CAZ095-098-099-200430- /O.NEW.KHNX.WI.Y.0027.171020T0600Z-171021T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 117 PM PDT Thu Oct 19 2017 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT FRIDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 11 PM this evening to 11 PM PDT Friday. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase tonight, with the strongest winds occurring friday morning. * IMPACTS...Strong crosswinds could make travel hazardous on north south roads, including highway 14 and highway 58. Visibility could also be reduced in areas of blowing dust particularly below mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MV
4 follow-up statements
219 WWUS76 KHNX 200409 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 909 PM PDT Thu Oct 19 2017 CAZ095-098-099-201200- /O.CON.KHNX.WI.Y.0027.171020T0600Z-171021T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 909 PM PDT Thu Oct 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase tonight, with the strongest winds occurring Friday morning. * IMPACTS...Strong crosswinds could make travel hazardous on north-south oriented roads, including highway 14 and highway 58. Visibility could also be reduced in areas of blowing dust particularly below mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
568 WWUS76 KHNX 201144 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 444 AM PDT Fri Oct 20 2017 CAZ095-098-099-201945- /O.CON.KHNX.WI.Y.0027.000000T0000Z-171021T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 444 AM PDT Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will continue through this evening. * IMPACTS...Strong crosswinds could make travel hazardous on north-south oriented roads, including highway 14 and highway 58. Visibility could also be reduced in areas of blowing dust particularly below mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DCH
963 WWUS76 KHNX 201929 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1229 PM PDT Fri Oct 20 2017 CAZ095-098-099-210600- /O.CON.KHNX.WI.Y.0027.000000T0000Z-171021T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1229 PM PDT Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will continue through this evening. * IMPACTS...Strong crosswinds could make travel hazardous on north-south oriented roads, including highway 14 and highway 58. Visibility could also be reduced in areas of blowing dust particularly below mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
932 WWUS76 KHNX 210603 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1103 PM PDT Fri Oct 20 2017 CAZ095-098-099-210715- /O.EXP.KHNX.WI.Y.0027.000000T0000Z-171021T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1103 PM PDT Fri Oct 20 2017 ...WIND ADVISORY HAS EXPIRED... Westerly winds have diminished below advisory levels across much of the region this evening and will continue to abate overnight. However, until about 1 am PDT, winds may occasionally gust up to 45 mph right below Tehachapi Pass in the vicinity of Mojave. $$ KD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 19, 3:19 AM PDT, 9 hours 58 minutes earlier.
Area forecast discussion, Oct 19, 3:19 AM PDT, 9 hours 58 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 319 AM PDT Thu Oct 19 2017 .SYNOPSIS... Temperatures will trend much cooler through Friday as a storm system moves over northern California. This system will bring a chance for light precipitation Thursday night and Friday along with an increase in winds. Dry weather will return later this weekend with a warming trend into early next week. && .DISCUSSION... Temperatures will cool a few degrees today in advance of a trough of low pressure dropping out of the Gulf of Alaska. Models are in better agreement with the timing and position of the trough as it moves to the northwest US coast this afternoon and then inland late tonight and early Friday. Models continue to keep the main energy and moisture to the north of our area, but we will still see some precipitation across central California, especially near Yosemite. The cold front will approach Yosemite late tonight and move southward into Kern County by Friday morning. The greatest amount of precipitation will be near Yosemite where a quarter to as much as half an inch is expected and in the upslope areas of Kern County where one to two tenths of an inch of rain is possible. In between, just a few hundreths of an inch is expected as the frontal band moves south early Friday morning. Snow levels initially above 10000 ft Thursday evening will fall to near 8500 ft in the Sierra by 12Z Friday. Snowfall amounts of 1 to 3 inches are possible in the higher elevations of Yosemite, with less than an inch farther south. This system moves through quickly, so by Friday afternoon, should see just some lingering upslope showers in the Kern County mountains. A brief period of gusty winds could accompany the front as it moves through early Friday. However, winds are expected to be a bit stronger behind the front, mainly in the west side of the San Joaquin Valley and in the Kern County mountains and desert. Generally expect wind gusts up to 45 mph in the Kern County mountains and desert areas, however, could see a few higher gusts in the normally windier locations. The west side of the San Joaquin Valley will see locally gusts of 20 to 30 mph. Temperatures on Friday will be 10-15 degrees cooler than today, and will be air behind the front will keep temperatures around 10 degrees below normal temperatures for mid October. However, these cool temperatures will not remain for long. Models remain in good agreement with high pressure strengthening over the region through the weekend and into the middle of next week. This will bring dry and warming conditions, with temperatures returning to around normal by Sunday and 5-10 degrees above normal by Tuesday. && .AVIATION... Areas of MVFR visibilities due to smoke and haze will continue in the San Joaquin Valley and across the adjacent Sierra Nevada and foothills. An approaching cold front will spread precipitation from north to south after 00Z Friday with areas of MVFR and local IFR conditions with mountain obscurations. VFR conditions will prevail in the Kern County desert. && .AIR QUALITY ISSUES... On Thursday October 19 2017... Unhealthy for sensitive groups in Fresno... Kern... Kings and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Bean avn/fw...DCH synopsis...Bean weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.